I have Diabetes and a goiter that is being followed by a terrific endocrinologist. I foolishly was taking metformin on an empty stomach and gave myself acid reflux causing stomach pain. I went to my internist and he gave me prevacid 30 mg and I was told to take it two times a day then linger off to one time a day. The last few days I had an extremely dry mouth no matter how much water I drank. I looked at the prescription insert. I read that in addition to dry mouth possibly being a reaction, a goiter was also listed. The goiter and dry mouth was seen in less than 1% of the population. ( that would naturally be). Since I already have a goiter and it did not grow on my last ultrasound, I'm a bit concerned about the prevacid interfering with the goiter causing the goiter to grow in size. Do you know of an acid reflux drug of choice that would not list "goiter" as a possible adverse reaction? Or, it is just the nature of the drug type?
I found the info at the following:
page 29 of 36
I would not worry about prevacid and goiter -- this is not likely to aggravate your goiter and the likely cause of goiter in the study was an increase in goiter size due to a previously unrecognized need for increase in thyroid replacement meds in some people on prevacid-like meds. So, if you are on thyroid meds, would recheck TSH in 6-8 weeks to see if the dose needs to be changed due to the prevacid.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.